Alert archive / Texas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 201, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2024, 3:23 PM CDT for 4 counties in Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2024, 3:23 PM CDT (20:23 UTC)
- Expired
- May 30, 2024, 4:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gregg County, TX, Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:49 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:03 PM CDT, 20 minutes earlier.
Area forecast discussion, May 30, 3:03 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
303 PM CDT Thu May 30 2024
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Friday Night)
Issued at 224 PM CDT Thu May 30 2024
Active weather day this afternoon across our northwest half as
ample instability is combining with a very moist atmosphere and
upstream forcing from remnant MCV and associated outflow boundary
to produce locally heavy downpours mainly near and northwest of
the I-30 Corridor. After coordinating with WPC along with
neighboring offices to the west and north, have decided to issue a
Flood Watch with this afternoon's package to encompass the
northern half of NE TX along the I-20 Corridor and to include
Southeast Oklahoma and the western third of SW AR as well with the
watch valid through 7 pm tomorrow evening.
The players for this event are the above mentioned disturbance
moving our way in WNW flow aloft and latest progs and CAMS are in
good agreement with another disturbance to follow this one, moving
out of the Upper Red River Valley, moving into the Middle Red
River Valley and Piney Woods of NE TX after midnight towards
sunrise Friday morning, bringing with it additional heavy
rainfall. Could easily see two to four inches of rainfall with
isolated higher amounts and depending on how much our region sees
with this first round of convection through much of the evening,
would not be surprised if the Flood Watch may have to be expanded
further east and south to encompass more of SW AR, NE TX and maybe
even NW LA. What's not very clear with this forecast is how this
current disturbance will influence the size and intensity of the
convection associated with the second disturbance by the time it
begins moving into our region near or shortly before sunrise on
Friday and thus, this will be addressed with future forecasts.
Progs are really all over the place on the handling of the above
mentioned features but this forecast will follow the HREF which
shows a break in the storm coverage beyond Friday Morning across
the Flood Watch area with diurnal heating across our remaining
area helping to ignite scattered to numerous areas of convection
downstream of our current Flood Watch for Friday Afternoon.
Not to be forgotten is the wind and hail threats for the remainder
of the afternoon and evening as the southern half of NE TX has
become very unstable this afternoon and the broken line of
convection near the I-20 Corridor of N TX west of TYR will dive
southeast with a cold pool progressing southeast and will thus
pose at least a severe wind threat. Thus, Severe Thunderstorm
Watch #353 is valid through 9PM this evening.
Thanks for the coordination today FWD, TSA, LZK, WPC and
SPC...prelims to follow...13.
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 224 PM CDT Thu May 30 2024
Did not make much in the way of changes to the weekend and early
portion of next week forecast. There continues to be weak
disturbances embedded in west northwest flow aloft, one that will
likely begin impacting our region late Saturday and continue into
Sunday. Beyond the weekend, what weak ridging we had to deal with
is all but exited our region to the east with additional ridging
aloft progd to build north of the Tx Hill Country into the
Intermountain West. This will only serve to further enhance
northwest flow aloft across the Southern Plains/Lower Miss Valley
and as a result, this flow could bring with it additional
thunderstorm chances through at least the middle part of next
week. Sided with the NBM for now with slight chance to low end
chance pops until disturbances in this flow can become better
defined.
13
&&
.AVIATION...
(18Z TAFS)
Issued at 116 PM CDT Thu May 30 2024
For the 30/18z TAFS...A very challenging next 24 hours for TAFS.
Generally a mix of VFR and MVFR at sites currently. However,
showers and thunderstorms are starting to form across the region,
which will contribute to lower flight conditions. Models are
having trouble pinpointing the expected convection throughout the
TAF period, so decided to go with VCTS, because some convection
is expected. Low cigs will build into the region overnight, with
possibly some patchy fog. Expect additional convection by the end
of the period. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 85 71 85 / 50 60 50 60
MLU 70 84 69 84 / 40 70 50 60
DEQ 66 79 65 84 / 70 60 40 50
TXK 69 82 68 85 / 60 60 40 50
ELD 67 82 67 83 / 50 70 50 60
TYR 69 82 71 85 / 60 60 20 60
GGG 70 83 70 84 / 60 60 30 60
LFK 70 85 72 86 / 50 70 40 70
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Friday evening for ARZ050-051-059-070.
LA...None.
OK...Flood Watch through Friday evening for OKZ077.
TX...Flood Watch through Friday evening for TXZ096-097-108>112-
124>126-136>138.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...20Hazardous weather outlook, May 30, 4:10 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 410 AM CDT Thu May 30 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-310915- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 410 AM CDT Thu May 30 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and tonight. Widespread showers and thunderstorms expected today across the ArkLaTex late this afternoon into the evening hours. Some strong storms with gusty winds may be possible with heavy rainfall leading to localized street flooding in some storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Some storms may be severe on Friday with locally heavy rain, damaging winds, large hail, and possibly an isolated tornado threat. Otherwise, periods of showers and thunderstorms producing locally heavy rainfall will be possible each day through the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 30, 1:57 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Shreveport LA
157 PM CDT Thu May 30 2024
OKZ077-301930-
McCurtain OK-
157 PM CDT Thu May 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MCCURTAIN COUNTY
THROUGH 230 PM CDT...
At 157 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles east of Cloudy, or 27 miles southeast of Clayton, moving
northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bethel, Battiest, Pickens, Mount Herman, and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3451 9476 3432 9446 3414 9508 3424 9513
3425 9505 3451 9505
TIME...MOT...LOC 1857Z 239DEG 31KT 3425 9508
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
53Special weather statement, May 30, 2:17 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
217 PM CDT Thu May 30 2024
TXZ096-109-302000-
Red River TX-Titus TX-
217 PM CDT Thu May 30 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN RED RIVER COUNTY
THROUGH 300 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bogata, or near Hagansport, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Boxelder, Bogata, Talco, Avery, Annona, English,
Johntown, and Cuthand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3382 9498 3358 9474 3349 9475 3335 9513
3339 9513 3337 9519 3338 9521 3337 9524
3337 9526 3338 9527 3337 9528 3339 9531
3351 9531
TIME...MOT...LOC 1916Z 239DEG 31KT 3343 9522
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
53Special weather statement, May 30, 2:35 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
235 PM CDT Thu May 30 2024
ARZ050-059-OKZ077-TXZ096-097-302000-
Sevier AR-Little River AR-McCurtain OK-Bowie TX-Red River TX-
235 PM CDT Thu May 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER...SOUTHEASTERN MCCURTAIN...NORTHWESTERN BOWIE AND
EAST CENTRAL RED RIVER COUNTIES THROUGH 300 PM CDT...
At 235 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of Broken Bow to near Idabel to
12 miles east of Clarksville. Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Idabel, Broken Bow, De Kalb, Arkinda, Haworth, Bokhoma, Eagletown,
Almont, Moon, Cerrogordo, Beaverdams, Hochatown, Goodlake, Harris,
Goodwater, Shinewell, Tom, Holly Creek, America, and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3424 9447 3419 9447 3419 9443 3380 9441
3347 9455 3357 9474 3372 9495 3393 9484
3424 9482
TIME...MOT...LOC 1935Z 295DEG 33KT 3420 9477 3392 9477 3367 9485
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, May 30, 2:38 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Shreveport LA
238 PM CDT Thu May 30 2024
OKZ077-302015-
McCurtain OK-
238 PM CDT Thu May 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN MCCURTAIN COUNTY
THROUGH 315 PM CDT...
At 238 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles west of Octavia to 19 miles south of
Big Cedar to 13 miles north of Broken Bow. Movement was northeast at
35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Plunketville, Watson, Smithville, and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3425 9447 3424 9447 3423 9480 3433 9479
3451 9490 3451 9446
TIME...MOT...LOC 1938Z 231DEG 30KT 3453 9484 3437 9474 3422 9470
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
53Special weather statement, May 30, 3:09 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Shreveport LA
309 PM CDT Thu May 30 2024
TXZ124-125-136-302045-
Upshur TX-Smith TX-Wood TX-
309 PM CDT Thu May 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SMITH...
SOUTHEASTERN WOOD AND SOUTHWESTERN UPSHUR COUNTIES THROUGH 345 PM
CDT...
At 309 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hawkins, or 15 miles east of Mineola, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lindale, Big Sandy, Hawkins, Winona, and Red Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Texas.
&&
LAT...LON 3249 9544 3268 9533 3274 9501 3244 9512
TIME...MOT...LOC 2009Z 265DEG 13KT 3260 9524
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
53Special weather statement, May 30, 3:14 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
314 PM CDT Thu May 30 2024
TXZ111-112-126-302045-
Cass TX-Marion TX-Morris TX-
314 PM CDT Thu May 30 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MARION...
SOUTHWESTERN CASS AND SOUTHEASTERN MORRIS COUNTIES THROUGH 345 PM
CDT...
At 314 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lone Star, or 21 miles east of Pittsburg, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hughes Springs, Lone Star, Jenkins, and Avinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3283 9465 3295 9472 3307 9447 3284 9439
TIME...MOT...LOC 2014Z 261DEG 13KT 3290 9462
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
53The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:09 PM CDT | Areal Flood Advisory | SHV | Angelina | 3 hr |
| May 30, 8:34 AM CDT | River Flood Warning | SHV | Gregg | 49 hr |
| May 30, 8:37 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 23 days |
| May 30, 12:52 PM CDT | Special Weather Statement | SHV | Morris | 23 min |
| May 30, 1:39 PM CDT | Special Weather Statement | SHV | Morris | 36 min |
| May 30, 1:41 PM CDT | Special Weather Statement | SHV | Franklin | 34 min |
| May 30, 2:06 PM CDT | Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 23 hr |
| May 30, 2:17 PM CDT | Special Weather Statement | SHV | Red River | 43 min |
| May 30, 3:02 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 43 min |
| May 30, 3:09 PM CDT | Special Weather Statement | SHV | Smith | 36 min |
| May 30, 3:14 PM CDT | Special Weather Statement | SHV | Cass | 31 min |
| May 30, 3:26 PM CDT | Special Weather Statement | SHV | Harrison | 34 min |
| May 30, 3:30 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 45 min |
| May 30, 3:52 PM CDT | Tornado Warning | SHV | Harrison | 23 min |
| May 30, 4:07 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur | 38 min |
| May 30, 4:09 PM CDT | Special Weather Statement | SHV | Smith | 36 min |
| May 30, 4:15 PM CDT | Tornado Warning | SHV | Harrison | 30 min |
| May 30, 4:24 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 51 min |
| May 30, 4:43 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 47 min |
| May 30, 4:48 PM CDT | Flash Flood Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 5 more | 5 hr |
| May 30, 4:56 PM CDT | Special Weather Statement | SHV | Gregg, Smith | 34 min |
| May 30, 5:04 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 25 min |
| May 30, 5:22 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 38 min |
| May 30, 5:31 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 44 min |
| May 30, 5:39 PM CDT | Special Weather Statement | SHV | Angelina | 36 min |
| May 30, 5:55 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 50 min |
| May 30, 6:08 PM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk, San Augustine, Shelby | 3 hr |
| May 30, 6:09 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk | 51 min |
| May 30, 6:22 PM CDT | Special Weather Statement | SHV | Nacogdoches, San Augustine | 38 min |
| May 30, 6:37 PM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 3 hr |
| May 30, 6:37 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Nacogdoches, Panola, Rusk, Shelby | 53 min |
| May 30, 6:49 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 41 min |
| May 30, 6:59 PM CDT | Tornado Warning | SHV | Panola | 31 min |
| May 30, 5:01 PM CDT | Special Weather Statement | SHV | Caddo | 29 min |
| May 30, 5:58 PM CDT | Special Weather Statement | SHV | Bossier | 32 min |
| May 30, 6:28 PM CDT | Special Weather Statement | SHV | Bossier | 47 min |
| May 30, 6:32 PM CDT | Special Weather Statement | SHV | Caddo | 43 min |
| May 30, 6:45 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 45 min |
| May 30, 3:36 PM CDT | Special Weather Statement | SHV | Sevier | 24 min |
| May 30, 5:40 PM CDT | Special Weather Statement | SHV | Lafayette | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.